Paxil wihtdrawal and Chroni Fatigue?

Discussion in 'Fibromyalgia Main Forum' started by Sandyr, Jun 30, 2003.

  1. Sandyr

    Sandyr New Member

    Hi, I am new to this board and I'm not even sure if my symptoms are considered chronic fatigue. I was put on paxil about 2 yers ago for anxiety. I didn't think that was my problem but it did get rid of my physical symptoms I was experiencing like dizziness. I stayed on the medication for 2 years and gained a disgusting amount of weight. I decided I needed to get off the medicine. I have now been off the medicine for about a year. 2 months after my last dose I started to get really tired. Not sleepy but fatigued. I had a cold the week before and my kids had come down with strep so I thought I might have gotten the strep but all the tests have come back negative. I have had my DHEA, testestrone, thyroid and other hormones checked any everything has come back normal. My calcium levels were low but normal. I had a holistic doctor give me a 24hr urine test and it said I was dumping calcium and vitamin C. It sounds like I am getting enough but that my body just isn't absorbing it for some reason.

    Does anyone else have fatigue like this with these test results? I had some trigger point therapy done because of some muscle pain but I seem to have gotten this under control and the only real symptom I have is the fatigue. I can feel it all around my eyes. I'm wondering in the paxil has ruined my liver and this could be the cause! Any recommendations would be wonderful.

    Sandy
  2. Dlebbole

    Dlebbole New Member

    I'm sorry you're having so much trouble. Two things I thought of when I read your post...one is that I had a period of horrible fatigue and weakness, which I suffered through for six months. I was afraid to take antibiotics for any reason, but I did eventually for a sinus infection. In a few days the fatigue was MUCH reduced. Even though you test negative for strep, perhaps there is something going on that an antibiotic might help? The other thing is that maybe you could try going back on the Paxil....I understand it's very difficult to get off antidepressants (for us, anyway). But maybe you need it to feel better, perhaps not because of its effects as an antidepressant, but because of something else it is doing. good luck Diane
  3. laeaurra

    laeaurra New Member

    Paxil was a horrid nightmare for me. So I would believe it might have messed you up.


    Are you taking a prescription vitamin D suppliment to go with the Calcium? My husband has Hypocalciumia. His docs put him a highly level vitamin d supliment, it wa call Rocaltrol(SP?). Youneed the vitamin D and an increase in magnisium to actually process the calcium into you body in a useful form. The Clcium problem is also likely effecting your muscles. it gave my husband horrible ticsa and spasms. It can also effect your heartas your heart is a muscle and requires calcium to keep beating in normal rhythums. If you heartbeat is even mildly off or your blood pressure had gone low you will feel exhuasted often. I have Tachycardia and low blood pressure. It lowers my energy levels a lot een lower than what fibro alone would do. Calcium is als needed to refresh you muscles after use. If you ar enot retaining it, then that could lead to weakened muscles and more fatigue. It certainly did with my hsuband. Have you had your thyroid levels tested regularly. That can cause low calcium levels and fatigue and weight gain. Hav ethem tested often, even if the first few tests come up normal. I have read in several books that even a low normal on the thyroid can cause problems but read as a normal result and that a true picture of how it is functioning may well require multiple tests as the test can be misread or come up falls when it is a bit lower than normal.

    If your doctors do figure out more about your calcium problems, please email me at Laeaurra@wt.net. My husband is till struggling with his and needs any hints you might come up with on improving treatment. We will also do the same if we learn more.

    Laeaurra



  4. Ponygirl

    Ponygirl New Member

    Read my post on switching from Zoloft to prozac
    I am remembering now that the withdrawl from Paxil was a nighmare....... Couldnt function. couldnt work. It was not fun. This time its uncomfortable but not as bad. I lost all my equalibrium and couldnt even walk around the block. I really understand about the weight gain thing. Used to be a size 4, NOW? Maybe an 18 on a good day. Thank goodness, my sweetie says he doesnt trust skinny women. They must not be very good cooks. God I love him. Starting Weight Watchers soon. seemed to work best for me. Good luck hang in there!